A case of echolalia in a topiramate induced patient with epilepsy
Eşref Akıl 1 * , Rezan Alp, Abdullah Atli, Abdullah Acar, Hasan H Özdemir
More Detail
1 Dicle Üniversitesi Tıp Fakültesi Nöroloji AD, Diyarbakır, Turkey
* Corresponding Author

Abstract

Echolalia are subsets of imitative behavior which repetition of sounds and language. Topiramate is an effective drug for treatment several types of seizures. It is generally tolerated well. We reported the case of a 44-year old man patient who presented with a history of a epilepsy disorder, He had been maintained with 1000 mg/day sodium valproate for seizure episode. But this recently did not control his seizure episode. Then he was placed on topiramate (600mg/day). Following treatment, he had no seizure episode. subsequently He became incoherence, confusion, disorientation, and significant speech impairments including echolalia Thereby, we present a case of echolalia in a rapidly titrated topiramate induced in a epilepsy disorder patient.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

https://doi.org/10.5799/ahinjs.01.2014.04.0472

J Clin Exp Invest, 2014 - Volume 5 Issue 4, pp. 620-622

Publication date: 10 Dec 2014

Article Views: 1143

Article Downloads: 380

Open Access References How to cite this article